Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Withdrawal question...

Posted by on Nov. 9, 2009 at 8:07 PM
  • 10 Replies

I recently found out I'm expecting, and quit taking my celexa(antidepressant I'm using for anxiety disorder) cold turkey. I'm also taking adderall, but only half my dosage since I got my BFP. I think I'm experiencing withdrawal symptoms now, which has me worried about any possible effects on the baby. I called my dr. this morning, but never got a call back so I guess it's not too urgent. I just feel really weird and feel like I should be going to the ER, but I'm not sure if they will or can do anything at this point. Has anyone gone through this, or taken celexa during pregnancy?

by on Nov. 9, 2009 at 8:07 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Juliekat23
by on Nov. 9, 2009 at 8:15 PM

I would get a doctor appt. as soon as you possibly can.  Look up the prescription at safefetus.com and it will tell you what effects can happen to the baby.  I took an antidepressant for two years and although I didn't get pregnant on it, my doctor cautioned me to never stop cold turkey.  To slowly lower the dosage.  (like, I was up to 150 mg a day and as I was coming off, we lowered it by 25 mg every week until 50mg and then I stopped completely).  That way the withdrawal was slow. 

I would not go to the ER or start taking the meds again.  Call your doctor back in the am and make an appt.  As soon as they can get you in.  I wouldn't be above lying and saying you are cramping just to get in sooner.  (so im not a saint..whatever).  I think its something that should be addressed as soon as you can.  Good Luck.  Hopefully you will feel better soon




CafeMom Tickers

SnoBuny
by Platinum Member on Nov. 9, 2009 at 8:18 PM

What kind of symptoms are you having? Anti-deppresants are not good to stop cold turkey. Maybe an er trip would be best. They take time to "work" so if you really do not have to stop taking them finding out sooner the better!

ZoasMama
by on Nov. 9, 2009 at 8:21 PM

I had to quit mine cold turkey too when we started TTC. i felt antsy, on edge, and like I couldnt deal with day to day life. eventually it got better and my DH was very supportive, knowing that you are preggo might give you something good to focus on.

Call your DR asap, when you dont get a call back in like 2 hrs, you call again. They forget...

good luck and CONGRATS

rayzensun
by on Nov. 9, 2009 at 8:21 PM

you can't just stop them cold turkey, that's not how they work.

 

cold turkey could be fatal, call your doctor and do it the right way. 


headeraspergerwomanmetteksten-1.gif picture by rayzensun
rayzensun
by on Nov. 9, 2009 at 8:23 PM

 but the only thing the er would do right now is give you another dose of your medication and tell you to call the doctor...

 

 

page him as an emergency , and tell him what's going on and he can tell you what to take or he wants other meds for the withdraw


headeraspergerwomanmetteksten-1.gif picture by rayzensun
NoR_CaL_MoMmY
by on Nov. 9, 2009 at 8:25 PM

I agree that you shouldnt quit cold turkey. You shouldnt alter any medication without speaking with your OB first...Good luck!




Hi!! My name is Erin, I'm 24, a mother of 2 kids- Kylie (3) and Lucas (1), creator of TheKylieWrap.com, and loving wife to Matt. I am a beleiver of attachment parenting. I am a non-cio, extended breastfeeding, co-sleeping, drama-free, silly, sweet mama who is always looking for new friends :o)

Tia_B
by on Nov. 9, 2009 at 8:25 PM

you should not quit cold turkey but if you were going to stop ANYTHING it should be the Adderall!!! Celexa is fine to take while pregnant. Adderal is NOT.

Joseph_Mark
by on Nov. 9, 2009 at 8:37 PM

as some of the other ladies said you cant just stop them cold turkey you need ween yourself off of it.. I would really try getting ahold of your doc or make  appt so they can help you start working your way off of it.. 

 


                                                                  

Momma2mygirls
by on Nov. 9, 2009 at 9:35 PM

Thanks for all of the replies. I still haven't heard from my psych., but an on call hospital nurse says that unless I'm having thoughts of hurting myself or others, there's nothing they can really do at the ER. She did say that I need to get an appointment tomorrow and get on something else asap, so I'm just going in tomorrow if they try that "we'll call you shortly" crap again.

My symptoms are headache, irritability, exhaustion, jitters, chills, anxiety, I'm feeling numb, somewhat emotionless etc.

Someone mentioned I should stop the adderall because it's not safe, that hasn't been proven. It's a class c drug, and in my case stopping adderall could be riskier than continuing it. I am going to talk to my dr. about going on the lowest dose I can function on for the first trimester, though.

Anyway, thanks again ladies!

MalykaisMomma
by on Nov. 9, 2009 at 9:41 PM

looks like im a little late on this poll, but i thought id let you know that i quit taking celexa before i found out that i was pregnant and i wasnt really dependant on it, but my Dr. insured me that there is another antidepressant that is safe to take while pregnant if i felt i needed something....so just letting you know there is something you can take in place of the celexa! good luck momma!

CafeMom Tickers

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)